Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 7:06 PM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2012, 7:06 PM CDT (00:06 UTC)
- Expired
- Mar 12, 2012, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS54 KLIX 130006
SVRLIX
LAC051-057-130030-
/O.NEW.KLIX.SV.W.0034.120313T0006Z-120313T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
EAST CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 730 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 10 MILES EAST
OF GALLIANO...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2925 9015 2949 9027 2958 9009 2942 8997
2938 8999 2935 8996 2934 8997 2932 9000
2934 9001 2931 9002
TIME...MOT...LOC 0006Z 332DEG 8KT 2945 9013
$$1 follow-up statement
427
WWUS54 KLIX 130030
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 PM CDT MON MAR 12 2012
LAC051-057-130040-
/O.EXP.KLIX.SV.W.0034.000000T0000Z-120313T0030Z/
LAFOURCHE LA-JEFFERSON LA-
730 PM CDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
EAST CENTRAL LAFOURCHE PARISHES HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 2925 9015 2949 9027 2958 9009 2942 8997
2938 8999 2935 8996 2934 8997 2932 9000
2934 9001 2931 9002
TIME...MOT...LOC 0006Z 332DEG 8KT 2945 9013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:51 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 12, 3:51 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT MON MAR 12 2012
.SYNOPSIS...
HIGH PRESSURE IS IN PLACE OFF THE EAST COAST AND A FRONT IS MOVING
ACROSS THE EASTERN US. LOW PRESSURE OVER THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST. EXPECT HIGH PRESSURE TO BE FAVORED
OVER EASTERN U.S THROUGH THE FORECAST PERIOD.
&&
.DISCUSSION...
OUTFLOW BOUNDARY FROM THE ROUND OF STORMS THIS MORNING AND
INSTABILITY WAS ENOUGH TO TRIGGER SOME STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON. THIS BOUNDARY IS STILL OVER THE AREA
AND ONGOING STORMS ARE EXPECTED TO WEAKEN AS EVENING PROGRESSES.
WILL CONTINUE TO CARRY SHOWERS AND THUNDERSTORMS FOR THIS EVENING
WITH HEAVY RAINFALL AND GUSTY WINDS BEING THE MAIN THREAT. WITH
ALL OF THE RAINFALL AND MOISTURE IN THE ATMOSPHERE TONIGHT EXPECT
AREAS OF FOG TO DEVELOP MAINLY AFTER MIDNIGHT. THE FOG COULD BE
LOCALLY DENSE AND A DENSE FOG ADVISORY MIGHT NOT BE OUT OF THE
QUESTION TONIGHT.
TUESDAY THROUGH SUNDAY...A LATE SPRING TO EARLY SUMMER PATTERN
SETS UP OVER THE REGION. HIGH PRESSURE IS EXPECTED TO STRENGTHEN
AND SHUT OUT MAJOR RAIN CHANCES THIS WEEK. EXPECT NORMAL DIURNAL
SHOWERS AND THUNDERSTORMS EACH AFTERNOON AS SEA BREEZE COULD SET
UP ANY AFTERNOON THIS WEEK. TEMPERATURES ARE EXPECTED TO BE ABOVE
NORMAL THROUGH THE PERIOD. HIGHS SHOULD BE IN THE LOW 80S AND LOWS
IN THE 60S. OVERALL A QUIET WEEK IS EXPECTED ACROSS THE AREA. 13/MH
&&
.AVIATION...
A WARM FRONT MOVING ACROSS THE LOUISIANA COAST TODAY WILL RESULT IN
DETERIORATING CONDITIONS THROUGH TONIGHT. CONVECTION WILL CONTINUE
TO AFFECT BTR...MSY...HUM...NEW AND ASD AIRPORTS THROUGH 23Z. IFR TO
LIFR CONDITIONS WITH LOW CIGS AND AREAS OF RESTRICTED VSBYS TOWARD
MIDNIGHT AND THESE CONDITIONS WILL PERSIST INTO TUESDAY MORNING
BEFORE IMPROVING BACK TO MOSTLY VFR TUESDAY AFTERNOON.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN ALONG THE EASTERN SEABOARD THROUGH THE
WEEK. THIS FEATURE WILL KEEP THE PERSISTENT EAST TO SOUTHEAST FLOW
IN PLACE THROUGH THE SAME PERIOD. WINDS HAVE RELAXED BELOW SMALL
CRAFT ADVISORY CRITERIA AND SHOULD REMAIN BELOW 20 KNOTS THROUGH
SATURDAY. AS A RESULT...SEAS WILL REMAIN BELOW 5 FEET THROUGH
SATURDAY.
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING RIVER FLOODING ALONG THE PEARL RIVER.
MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS
PARISH...ESPECIALLY WITH PATCHY FOG EXPECTED OVERNIGHT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 80 62 79 / 20 20 10 20
BTR 63 83 63 81 / 20 20 10 20
ASD 64 79 62 79 / 20 20 10 10
MSY 65 80 64 79 / 20 30 10 10
GPT 64 76 62 78 / 30 20 10 10
PQL 63 77 60 78 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 12, 11:05 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT MON MAR 12 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/DM
In the hours before
Local storm report, Mar 12, 4:23 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD DES ALLEMANDS 29.83N 90.43W
03/12/2012 ST. CHARLES LA EMERGENCY MNGR
A FUNNEL CLOUD WAS OBSERVED.
&&
11Special weather statement, Mar 12, 4:45 PM CDT, 2 hours 21 minutes before
LAZ046-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CDT MON MAR 12 2012 ...STRONG THUNDERSTORM MOVING EAST AFFECTING IBERVILLE PARISH... AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CATAHOULA...OR ABOUT 14 MILES SOUTHWEST OF RAMAH...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...RAMAH AND GROSSE TETE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Mar 12, 4:53 PM CDT, 2 hours 13 minutes before
LAZ059>061-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 453 PM CDT MON MAR 12 2012 ...CLUSTERS OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTERS OF STRONG THUNDERSTORMS EXTENDING FROM THE RACELAND AREA EAST TO NEAR JEAN LAFITTE...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MATHEWS...LOCKPORT...LAFITTE...JEAN LAFITTE AND BARATARIA. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Mar 12, 5:11 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 2 SE DES ALLEMANDS 29.81N 90.41W
03/12/2012 ST. CHARLES LA PUBLIC
ONE SHED HEAVILY DAMAGED BY THUNDERSTORM WINDS IN THE
BAYOU GAUCHE AREA.
&&
RSWSpecial weather statement, Mar 12, 5:43 PM CDT, 1 hour 23 minutes before
LAZ046-122330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE PARISH... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES EAST OF CATAHOULA...OR ABOUT 14 MILES NORTHWEST OF BAYOU SORREL...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PLAQUEMINE AND BAYOU SORREL THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 12, 6:13 PM CDT, 53 minutes before
LAZ046-130015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 613 PM CDT MON MAR 12 2012 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING IBERVILLE PARISH... AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4 MILES NORTHWEST OF BAYOU SORREL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU SORREL...WHITE CASTLE AND CARVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Mar 12, 7:58 PM CDT | Special Marine Warning | LIX | 47 min | |
| Mar 12, 8:43 PM CDT | Special Marine Warning | LIX | 47 min | |
| Mar 13, 4:19 AM CDT | Marine Dense Fog Advisory | LIX | 6 hr | |
| Mar 13, 4:24 AM CDT | Dense Fog Advisory | LIX | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.